This is a common side effect of many antidepressants. You started very young on this med, which is unfortunate both that you felt you had to do that and that you did it with a very as yet undeveloped brain. You're right, many women have this problem anyway, but men and women have it on antidepressants -- I'm a man and have the same situation on them. There are two possible solutions I've heard of -- one is adding Wellbutrin to your Zoloft. Wellbutrin doesn't have the sexual side effects usually, but it is a stimulating antidepressant so it isn't usually that good for anxiety, but coupled with an ssri it is said to help with this problem. But of course then you're on another drug. Another way to deal with it is to learn what really turns you on and teach your partner this; it may take some time but then, that just lengthens the enjoyment and it's a drug-free way to deal with the problem if it works. Good luck.
I couldn't add too much to Paxiled's post, but I will say that I'm really shocked that you were started on Zoloft so young! Diagnosing children that young with ANY kind of more "adult" mental illness is really tricky business, let alone prescribing medication. I'm sure you know all that, I just had to comment. That's kind of nuts!
As for the sexual side effects, that's pretty par for the course. Like Paxiled said, some patience and trying different approaches sexually is often times effective. It CAN be frustrating though.
Talk to your doc, he/she may have some suggestions for you, like maybe even adding on a supplemental medication at a low dose to see if that helps at all. Is the Zoloft still effective for you?
Careful nurse girl. My son was diagnosed with bipolar at 9, and he heard an adult say these very same words that has sent his whole life in a spiral of ups and downs and all a rounds! Because, of those words, his life has been so challenging, because he thinks he shouldn't take meds. At any age mental illness, of all sorts, can hit!
I'm sorry your son had a rough time, and while there certainly ARE children with mental illness issues, the business of diagnosing such a young child with a disorder like bi-polar IS tricky and controversial, no two ways about it, ESPECIALLY when you're dealing with psychotropic medications that were designed to treat adults.
Also, I become more concerned when I hear about a toddler, or preschooler given a mental health diagnosis and put on medication, not as much an older child. Here's a great article that I think outlines some of those concerns pretty well (which are not uncommon, even among professionals):
Five years old is especially young to be given such a diagnosis and put on a medication like Zoloft. Sorry, but that's just my opinion, and basically what I (briefly) stated.
Lastly, it's a good thing that this forum is for adults. I would never say anything to a child about this kind of thing, and it's a shame that your son was exposed to that. Hopefully you had a discussion with that person, so they know the inappropriateness of them talking about your child's condition within earshot of the child.
Best of luck to your son, hopefully he can learn to separate his feelings that were formed based on hearing an adult express their opinion, and as he gets older, hopefully he can grow to make those kinds of decisions (re: meds/treatment) based on weighing the pros and cons for him, with the help of a good doctor.
Just to chime in a little in support of nursegirl, none of these meds was ever tested on children -- in fact, it's generally illegal to test drugs on children. They weren't even tested much on adults, and those trials were very short-term. Long-term use of these drugs even in adults is considered by many now to be hazardous to permanent brain function for some unknown percentage of users (this doesn't matter if you never come off the drug, of course). True bipolar is also quite a different creature than anxiety and depression, as there's no known cure for psychotic illnesses. That obviously changes the risk factor a lot. All of these drugs have warnings not to use them on children younger than 18 except when absolutely necessary, and then strict and constant monitoring is necessary. Mental illness is a real pain in the you know what, but drugs don't become benign because a problem is a bad one.